MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GN TEST KIT

BIOMERIEUX, INC. VITEK® 2 GN TEST KIT
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was performed.The internal biomerieux cap d-09 (2018) survey strain was subcultured to tsab and macconkey agar and incubated to 35-37°c for 20-22 hours.A second subculture was performed and testing included individual organism suspensions with gn cards from four different gn card lots in duplicate as well as vitek ms.(b)(4) (biomerieux internal cap d-09 strain): the strain grew on mac agar as a non-lactose fermenting isolate.All eight gn cards tested resulted in low discrimination identifications of acinetobacter lwoffii/moraxella group.Vitek ms resulted in an identification of acinetobacter lwoffii with a 99.9% confidence value.As a.Lwoffii was part of the low discrimination call on all gn cards tested, vitek 2 cards are performing as expected.No further action is required.
 
Event or Problem Description
A customer in (b)(6) reported a misidentification of an acinetobacter lwoffii cap survey strain (d-09) as moraxella group with the vitek® 2 gn test kit (2410478203).The customer reported a result of moraxella group and found out later that the expected result was acinetobacter lwoffi, acinetobacter junii (lwoffi/johnsonii), or acinetobacter sp.The biomérieux local field application specialist tested the isolate on the vitek systems of the reporting customer and another customer, and the result was moraxella group.The isolate was identified as acinetobacter lwoffii with vitek ms.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
VITEK® 2 GN TEST KIT
Common Device Name
VITEK® 2 GN TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key8025947
Report Number1950204-2018-00454
Device Sequence Number11172786
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2019
Device Catalogue Number21341
Device Lot Number2410478203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1